MAUDE Adverse Event Report: AESCULAP AG TUNNELING INSTRUMENT 300MM; HYDROCEPHALUS MANAGEMENT

AESCULAP AG TUNNELING INSTRUMENT 300MM; HYDROCEPHALUS MANAGEMENT
Model Number FV002R
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a tunneling instrument 300mm (part # fv002r) was used during a procedure performed on (b)(6) 2022.According to the complainant, the tip did not penetrate during surgery.During the vp shunt operation, the physician tried to insert a tunneler from the back of the pinna to the clavicle, but it did not penetrate.The device tip remained in-situ.The surgeon attempted to remove the tip, but was not able to remove it and decided to remove it.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Additional information was not provided.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual investigation: the analysis of the damage pattern showed a shear fracture due to overload.No pores, inclusions or foreign bodies could be found at the damage site.In addition, the damaged distal end of the fiber and of the tip are an indicator of improper use during application, most likely caused by movement during positioning.Batch history review: the device quality and manufacturing history records (dhr) have been checked for the leading device(s) lot number(s) and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: due to the damage pattern the shearing of the fibre was most likely caused by a tilt of the fibre during the positioning of the instrument.By pulling the whole instrument back during positoning, the tip of the fiber can lift out of the tube.During the following forward movement the tip can be sheared off by force on the tube.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not necessary.

Brand Name
TUNNELING INSTRUMENT 300MM
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13655284
Report Number9610612-2022-00041
Device Sequence Number20278823
Product Code HAO
UDI-Device Identifier04038653342600
UDI-Public4038653342600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model NumberFV002R
Device Catalogue NumberFV002R
Device Lot Number52704056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown